Alert archive / New York / Lake Effect Snow Advisories in 2015
Lake Effect Snow Advisory 31, NWS Buffalo, NY
NWS Buffalo, NY issued this lake effect snow advisory at Dec 17, 2015, 12:50 PM EST for 4 counties in New York. It took effect at Dec 18, 2015, 1:00 PM EST. It was in force for 39 hr.
The area
The counties it named.
The facts
- Issued
- Dec 17, 2015, 12:50 PM EST (17:50 UTC)
- In effect from
- Dec 18, 2015, 1:00 PM EST
- Expired
- Dec 20, 2015, 4:00 AM EST
- In force
- 39 hr
- Issued by
- NWS Buffalo, NY
Counties Allegany County, NY, Cayuga County, NY, Erie County, NY, Genesee County, NY
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 5.8 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 754 m above ground
- 0-6 km bulk shear
- 93 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 201 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this lake effect snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this lake effect snow advisory went out at Dec 17, 9:37 AM EST, 3 hours 13 minutes earlier.
Area forecast discussion, Dec 17, 9:37 AM EST, 3 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
937 AM EST THU DEC 17 2015
.SYNOPSIS...
LOW PRESSURE LIFTING ACROSS CENTRAL ONTARIO PROVINCE WILL SLOWLY
PUSH A COLD FRONT ACROSS OUR REGION TODAY...WITH A PERIOD OF RAIN
ACCOMPANYING THE PASSAGE OF THIS BOUNDARY. FOLLOWING THE FRONT...A
WESTERLY FLOW OF PROGRESSIVELY COLDER AIR WILL OVERSPREAD THE
REGION TONIGHT THROUGH SATURDAY. THIS WILL LEAD TO THE POSSIBILITY
OF SOME LINGERING DRIZZLE AND FREEZING DRIZZLE EAST OF THE LAKES
TONIGHT... WITH LAKE EFFECT SNOW THEN DEVELOPING EAST AND
SOUTHEAST OF THE LAKES FRIDAY AND SATURDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
REGIONAL RADARS THIS MORNING DISPLAY
THE AXIS OF RAIN SHOWERS NOW ACROSS THE NORTH COUNTRY...AND THROUGH
THE FINGER LAKES REGION AND THE SOUTHERN GENESEE VALLEY. EXPECT THE
FLOW TO CONTINUE TO BRING THIS RAIN SLOWLY EASTWARD...WITH SCATTERED
SHOWERS POSSIBLE ACROSS WNY THIS LATE MORNING AND EARLY AFTERNOON
FOLLOWING THE PASSAGE OF THE COLD FRONT.
WITH A MILD AIRMASS STILL IN PLACE OUT IN ADVANCE OF THE FRONT
TODAY... DAYTIME HIGHS SHOULD GENERALLY RANGE FROM THE UPPER 40S
ACROSS THE HIGHER TERRAIN TO THE LOWER 50S ACROSS THE LOWER
ELEVATIONS. AT 14Z THE COLD FRONT WAS STILL JUST TO THE WEST OF THE
CWA...DELAYING THE FALLING TEMPERATURES TO LATER IN THE AFTERNOON.
IN SPITE OF THE SLOW MOVEMENT TO THE FRONT...THE FRONTAL BOUNDARY
SHOULD EXIT COMPLETELY TO OUR EAST DURING THE FIRST PART OF THIS
EVENING...WHICH SHOULD IN TURN ALLOW ANY ATTENDANT LINGERING RAIN
SHOWERS ACROSS THE EASTERN FINGER LAKES AND NORTH COUNTRY TO WIND
DOWN BY MID TO LATE EVENING. IN THE WAKE OF THE FRONT...A WESTERLY
FLOW OF PROGRESSIVELY COLDER AIR WILL OVERSPREAD THE REGION FROM
WEST TO EAST...ALONG WITH A SWATH OF MUCH DRIER AIR ALOFT. LOW LEVEL
MOISTURE WILL LINGER BELOW ABOUT 4-5 KFT HOWEVER...AND THIS IN
CONJUNCTION WITH THE COOLING ATMOSPHERE AND OROGRAPHIC INFLUENCES
COULD LEAD TO SOME ADDITIONAL SPOTTY LIGHT PRECIP EAST OF THE
LAKES...WHICH COULD WELL BE MAINLY IN THE FORM OF SOME DRIZZLE OR
FREEZING DRIZZLE GIVEN THAT THE RESPONSIBLE CLOUD LAYER WILL LIE
BELOW THE PRIME DENDRITIC SNOW GROWTH ZONE. ALL THE ABOVE
SAID...FORECAST CONFIDENCE IN THIS PRECIP ACTUALLY OCCURRING IS NOT
YET HIGH ENOUGH TO GO WITH ANYTHING MORE THAN A CHANCE OF
DRIZZLE/FREEZING DRIZZLE IN THE FORECAST...NOR IS IT HIGH ENOUGH TO
WARRANT THE ISSUANCE OF ANY WINTER WEATHER ADVISORIES.
ASIDE FROM THE ABOVE...EXPECT DRY CONDITIONS TO PREVAIL ACROSS
THE REGION TONIGHT...WITH THE STEADY COLD AIR ADVECTION REGIME
RESULTING IN TEMPERATURES FALLING BACK TO THE LOWER TO MID 30S IN
MOST PLACES BY DAYBREAK...AND TO THE UPPER 20S ACROSS THE HIGHER
TERRAIN.
&&
.SHORT TERM /FRIDAY THROUGH SUNDAY NIGHT/...
FINALLY...SOME WINTRY WEATHER. THE PERSISTENT LONG WAVE TROUGH THAT
HAS DOMINATED THE WESTERN CONUS UP TO THIS POINT THIS SEASON WILL
TEMPORARILY SHIFT TO THE GREAT LAKES REGION...AS A VERY ROBUST
SHORTWAVE OVER NORTHERN SASKATCHEWAN WILL REINFORCE AN ALREADY
PRESENT LONGWAVE TROUGH OVER THE CENTER OF NORTH AMERICA. THIS WILL
LEAD TO A TASTE OF WINTER OVER OUR FORECAST AREA...AS TEMPERATURES
MORE TYPICAL OF MID DECEMBER WILL GENERATE SIGNIFICANT LAKE SNOWS
EAST OF BOTH LAKES...PARTICULARLY OFF LAKE ONTARIO. WITHOUT ANY
UPSTREAM BLOCKING OVER GREENLAND OR THE NORTHERN ATLANTIC THOUGH...
THE COLDER PATTERN FOR OUR REGION WILL BE RELATIVELY SHORT LIVED AS
THE PROGRESSIVE FLOW WILL ENCOURAGE THE DEEP CLOSED LOW AND ITS
ATTENDANT COLD AIR TO MOVE OFF ACROSS FAR EASTERN CANADA. PUTTING IT
ANOTHER WAY...THIS WILL LIKELY BE OUR ONLY CHANCE FOR ANY
APPRECIABLE SNOW BEFORE THE CHRISTMAS HOLIDAY. THE DETAILS...
IN THE WAKE OF THURSDAYS COLD FRONTAL PASSAGE...A DEEP CLOSED LOW
OVER NORTHERN ONTARIO WILL CIRCULATE INCREASINGLY COLD AIR ACROSS
THE LOWER GREAT LAKES DURING THE DAY FRIDAY. WHILE H85 TEMPS OF -10C
WILL MOST CERTAINLY SUPPORT PLENTY OF LAKE INDUCED INSTABILITY OVER
LAKES ERIE AND ONTARIO...LOW LEVEL RIDGING AND QUESTIONABLE AMOUNTS
OF MID LEVEL SYNOPTIC MOISTURE COULD DELAY THE ONSET OF A HEALTHY
LAKE RESPONSE. THIS WILL ESPECIALLY BE THE CASE EAST OF LAKE
ONTARIO. THERE COULD BE SOME DISORGANIZED LAKE SNOWS DEVELOP ACROSS
SOUTHERN ERIE COUNTY DURING THE AFTERNOON THOUGH...AS LOW LEVEL
RIDGING WILL PUSH EAST IN ADVANCE OF THE DIGGING LONG WAVE TROUGH.
THE MOST PRONE AREA WILL BE THE LAKE ERIE SHORELINE NORTH OF DUNKIRK
ACROSS SOUTHERN ERIE COUNTY WHERE A FEW INCHES OF SNOW COULD FALL BY
EVENING.
FRIDAY NIGHT...THE COLD AIR WILL CONTINUE TO DEEPEN AS THE BASE OF
THE LONGWAVE TROUGH WILL PUSH DIRECTLY OVER OUR REGION. THIS WILL
NOT ONLY ELEVATE THE CAPPING INVERSION TO OVER 15K FT OVER BOTH
LAKES...BUT ACCOMPANYING MID LEVEL SYNOPTIC MOISTURE WILL FINALLY
LEND A LAYER OF OVER 3K FT WORTH OF PRIME DENDRITIC SNOW GROWTH. A
270-280 FLOW SHOULD DIRECT PLUMES OF MODERATE TO HEAVY LAKE SNOWS
ACROSS THE WESTERN SOUTHERN TIER AND TUG HILL PLATEAU...WITH THE
LATTER LIKELY INCLUDING SOME THUNDER AND LIGHTNING. SNOW FALL RATES
WITH BOTH BANDS SHOULD AVERAGE 1-2 INCHES/HR DURING THE OVERNIGHT...
PARTICULARLY OVER THE TUG WHERE LAKE EFFECT WILL BE FED BY A LONGER
FETCH. UPSTREAM PRIMING THOUGH IS NOT FORECAST TO BE AN IMPORTANT
FACTOR IN THIS EVENT. NEVERTHELESS...6 TO 10 OF SNOW WILL BE
POSSIBLE OVERNIGHT IN THE HEARTS OF THE BANDS SO HAVE ISSUED A LAKE
SNOW WATCH FOR BOTH AREAS.
THE ACCUMULATING LAKE SNOWS WILL CONTINUE EAST OF BOTH LAKES ON
SATURDAY...AS THE CORE OF THE COLDEST AIR WILL CROSS OUR REGION. A
280 TO 290 FLOW IS EXPECTED TO DIRECT THE STEADIEST LAKE SNOWS SOUTH
OF THE CATTARAUGUS CREEK VALLEY...AND NEAR AND IMMEDIATELY SOUTH OF
THE TUG HILL PLATEAU. AN ADDITIONAL 4 TO 8 INCHES OF SNOW WILL BE
POSSIBLE IN THESE AREAS...POSSIBLY BRINGING 24 HOUR SNOWFALL TOTALS
TO BETWEEN 10 AND 18 INCHES IN THE MOST PERSISTENT AREAS.
RIDGING WILL BUILD ACROSS THE LOWER GREAT LAKES SATURDAY NIGHT.
WHILE SIGNIFICANT LAKE SNOWS SHOULD STILL BE IN PLACE EAST OF LAKE
ONTARIO...THE ENSUING WARM ADVECTION FOUND OVER THE WESTERN HALF OF
THE FORECAST AREA WILL SUPPRESS THE CAPPING INVERSION TO LESS THAN 5K
FT OVER LAKE ERIE. THIS WILL DRAMATICALLY CUT BACK ON SNOW FALL
RATES AND AREAL COVERAGE ACROSS THE SRN TIER DURING THE COURSE OF
THE NIGHT. TEMPERATURES SATURDAY NIGHT WILL ONCE AGAIN DROP BACK
INTO THE 20S FOR ALL BUT ALONG THE IMMEDIATE LAKE SHORES.
AS BROAD RIDGING PUSHES EAST ACROSS NEW YORK STATE ON SUNDAY...THE
ASSOCIATED WARM ADVECTION WILL SHUT DOWN ALL OF THE REMAINING LAKE
EFFECT ACTIVITY. ONLY NUISANCE LAKE SNOW SHOWERS WILL BE FOUND OVER
THE SRN TIER EARLY IN THE MORNING...WHILE ANOTHER INCH OR TWO OF
SNOW COULD ACCUMULATE NEAR AND JUST NORTH OF THE TUG HILL THROUGH
THE MIDDAY HOURS. ELSEWHERE...SKIES WILL IMPROVE TO PARTLY SUNNY
WITH TEMPERATURES REBOUNDING INTO THE 40S FOR ALL BUT THE EASTERN
LAKE ONTARIO REGION AND THE HIGHER TERRAIN.
&&
.LONG TERM /MONDAY THROUGH WEDNESDAY/...
ANY LINGERING LAKE SNOWS EAST OF LAKE ONTARIO WILL SHUT DOWN EARLY
IN THE DAY SUNDAY AS BROAD UPPER LEVEL RIDGING MOVES OVERHEAD. THIS
WILL BE FOLLOWED BY A RATHER IMPRESSIVE SURGE OF WARM AIR ADVECTION
THAT WILL LAST THROUGH MID WEEK.
SHORTWAVE RACING EAST THROUGH THE PROGRESSIVE FLOW REGIME ENTERS THE
PICTURE SUNDAY NIGHT INTO MONDAY...WITH IT AND A BRIEF SURGE OF
SUBTROPICAL MOISTURE WHICH WILL DRIVE AN AREA OF PRECIPITATION
ACROSS THE EASTERN GREAT LAKES LATE SUNDAY NIGHT AND MONDAY.
PRECIPITATION COULD INITIALLY START AT SOME LIGHT SNOW SHOWERS DUE
TO EVAPORATIVE COOLING BUT WITH THE WARM AIR ADVECTION PROCESSES
ONLY STRENGTHENING WITH TIME...SEE THIS AS PREDOMINATELY BE A RAIN
EVENT. THE NEXT OPPORTUNITY FOR RAIN...NOT SNOW...ARRIVES TUESDAY
NIGHT AND WEDNESDAY WITH NEXT PROGRESSIVE SHORTWAVE.
TEMPERATURES DURING THIS PERIOD WILL TREND GRADUALLY UPWARD WITH THE
START OF THE PERIOD SEVERAL DEGREES ABOVE NORMAL WITH HIGHS ON
SUNDAY IN THE UPPER 30S TO LOWER 40S...THEN GOING WELL ABOVE NORMAL
BY MIDWEEK WITH HIGHS IN THE 50S TO NEAR 60 DEGREES BY WEDNESDAY.
&&
.AVIATION /15Z THURSDAY THROUGH MONDAY/...
THROUGH THE COURSE OF TODAY...LOW PRESSURE NEAR THE NORTHERN SHORE
OF LAKE SUPERIOR WILL SLOWLY LIFT NORTHEASTWARD TO JAMES BAY...WHILE
GRADUALLY PIVOTING ITS TRAILING COLD FRONT EASTWARD ACROSS WESTERN
AND NORTH CENTRAL NEW YORK. IN THE PROCESS...THIS FRONT WILL INTERACT
WITH A SLUG OF MOISTURE LIFTING NORTHEASTWARD FROM THE OHIO VALLEY
TO PRODUCE A WIDESPREAD LIGHT TO MODEST RAINFALL ACROSS OUR REGION.
EXPECT CONDITIONS TO DETERIORATE TO MVFR AS THE RAIN ARRIVES AND THE
LOWER LEVELS MOISTEN UP TODAY...WITH SOME IFR BECOMING POSSIBLE ACROSS
THE HIGHER TERRAIN. THE WORST OVERALL CONDITIONS WILL BE FOUND RIGHT
ALONG AND IMMEDIATELY BEHIND THE FRONT...WHERE A BRIEF PERIOD OF
LOW MVFR TO IFR CIGS WILL BE POSSIBLE.
FOLLOWING THE PASSAGE OF THE FRONT...DRIER AIR WILL ADVECT INTO THE
REGION LATE THIS AFTERNOON AND EVENING AND SHOULD RESULT IN IMPROVING
CONDITIONS IN MOST LOCATIONS...SAVE FOR AREAS EAST OF THE LAKES WHERE
UPSLOPING WILL LIKELY HELP KEEP AT LEAST SOME LOWER CLOUDS IN PLACE
THROUGH TONIGHT...ALONG WITH THE POTENTIAL FOR SOME SPOTTY LIGHT
DRIZZLE OR FREEZING DRIZZLE.
OUTLOOK...
FRIDAY...MAINLY VFR...EXCEPT LOCAL IFR IN DEVELOPING LAKE EFFECT
SNOW EAST OF THE LAKES.
SATURDAY...MAINLY VFR...EXCEPT LOCAL IFR IN LAKE EFFECT SNOW EAST
OF THE LAKES.
SUNDAY...MAINLY VFR...EXCEPT LOCALIZED IFR/MVFR IN LINGERING LAKE
SNOWS EAST OF THE LAKES EARLY.
SUNDAY NIGHT...VFR.
MONDAY...VFR/MVFR WITH A CHANCE OF RAIN SHOWERS.
&&
.MARINE...
BRISK SOUTHERLY WINDS OUT IN ADVANCE OF A COLD FRONT WILL VEER TO
WESTERLY FOLLOWING ITS PASSAGE TODAY AND THIS EVENING...WITH A
MODERATE TO BRISK WESTERLY FLOW OF PROGRESSIVELY COLDER AIR THEN
CONTINUING ACROSS THE LOWER GREAT LAKES FROM TONIGHT RIGHT ON
THROUGH THE END OF THE WEEK. ALL OF THIS SHOULD RESULT IN AN
EXTENDED PERIOD OF NEAR-ADVISORY TO ADVISORY-WORTHY WINDS AND
WAVES ACROSS LAKES ERIE AND ONTARIO.
WITH ALL THE ABOVE IN MIND...OUR EXISTING SMALL CRAFT ADVISORIES
FOR THE INITIAL BRISK SOUTHERLY WINDS OUT IN ADVANCE OF THE FRONT
HAVE BEEN EXTENDED THROUGH TONIGHT TO ACCOUNT FOR THE INITIAL
SURGE OF COLDER WESTERLY FLOW ACROSS THE LAKES...AND WILL PROBABLY
NEED TO BE EXTENDED/ EXPANDED FURTHER BY SUBSEQUENT SHIFTS.
&&
.EQUIPMENT...
KBUF WSR-88D IS OPERATING IN A DEGRADED MODE AS THE RADAR IS
EXPERIENCING AZIMUTH TOLERANCE ERRORS. SURVEILLANCE REFLECTIVITY
AND VELOCITY PRODUCTS FROM THE LOWEST ELEVATION ANGLES WILL BE
PROCESSED AT IRREGULAR TIMES AND HIGHER ELEVATION ANGLE DATA MAY
ALSO BE AT IRREGULAR TIMES...COMPROMISING THE VOLUME SCAN DATA AND
ALGORITHMS DERIVED FROM THAT VOLUME DATA. A RETURN TIME TO FULL
FUNCTIONALITY IS UNKNOWN AT THIS TIME.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...LAKE EFFECT SNOW WATCH FROM FRIDAY EVENING THROUGH LATE
SATURDAY NIGHT FOR NYZ006>008.
LAKE EFFECT SNOW WATCH FROM FRIDAY AFTERNOON THROUGH SATURDAY
EVENING FOR NYZ019-020-085.
MARINE...SMALL CRAFT ADVISORY UNTIL 1 AM EST FRIDAY FOR LEZ040-041.
SMALL CRAFT ADVISORY FROM 7 PM THIS EVENING TO 7 AM
EST FRIDAY FOR LOZ043.
SMALL CRAFT ADVISORY UNTIL 7 AM EST FRIDAY FOR LOZ044-045.
&&
SYNOPSIS...JJR
NEAR TERM...JJR/THOMAS
SHORT TERM...RSH
LONG TERM...RSH
AVIATION...JJR
MARINE...JJR
EQUIPMENT...APFFEL/WCHHazardous weather outlook, Dec 17, 4:26 AM EST, 8 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 426 AM EST THU DEC 17 2015 NYZ019-020-085-180930- CHAUTAUQUA-CATTARAUGUS-SOUTHERN ERIE- 426 AM EST THU DEC 17 2015 ...LAKE EFFECT SNOW WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ001>005-010>014-021-180930- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-NORTHERN ERIE-GENESEE- WYOMING-LIVINGSTON-ONTARIO-ALLEGANY- 426 AM EST THU DEC 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK AND WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ006>008-180930- OSWEGO-JEFFERSON-LEWIS- 426 AM EST THU DEC 17 2015 ...LAKE EFFECT SNOW WATCH IN EFFECT FROM FRIDAY EVENING THROUGH LATE SATURDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-180930- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 426 AM EST THU DEC 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 17, 3:51 AM EST | Lake Effect Snow Watch | BUF | Cattaraugus, Chautauqua, Erie, Jefferson, Lewis, Oswego | 9 hr |
| Dec 17, 4:14 AM EST | Small Craft Advisory | BUF | 56 hr | |
| Dec 17, 12:50 PM EST | Lake Effect Snow Warning | BUF | Cattaraugus, Chautauqua, Erie, Jefferson, Lewis, Oswego and 1 more | 63 hr |
| Dec 17, 12:50 PM EST | Winter Weather Advisory | BUF | Allegany, Cattaraugus, Chautauqua, Erie, Wyoming | 21 hr |
| Dec 17, 3:29 PM EST | Small Craft Advisory | BUF | 56 hr |
Nearby
Lake Effect Snow Advisories in New York, 2015Every lake effect snow advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.